MDJunction - People Helping People
 
Ask a Question
05/03/2012 10:49 PM

What To Make Of It

grace72891
grace72891  
Posts: 301
Member

Yesterday, at dinner, my husband was telling me that he has started having visual memories from his childhood as if they are happening in the present. I asked him if he meant he was having hallucinations, and he said no just very vivid memories and that he has never had visual memories before. Sounds like a hallucination to me and if not then a borderline hallucination if that exists. Has anyone else's spouses ever experienced this? He is on Abilify, Zoloft and a week ago his doctor added Concerta.

I have always experienced visual memories and an inner dialogue but I know not everyone experiences visual memories or only experience one or the other, not both. If he has never experienced visual memories before then my guess is that it is not normal for him to experience that and it is drug induced. I don't know if it is a good thing or a bad thing though. Also I counted his pills today to see if he is taking them sporadically again. He is taking them consistently, in fact, he has taken 5 more of the Concerta then he should have taken by now according to the directions on the label. So I am wondering if that is the reason for the vivid memories or if he would have to take a lot more than 5 extra ones to start experiencing this.

Reply

05/04/2012 12:15 AM
hooba
hooba  
Posts: 513
Member

It sounds to me as if it is nothing more than a bad case of PTSD, these are things I experienced a lot during my earlier years of dealing with BP AND PTSD, it's just that I had suppressed them for so long, they eventually came up. As long as he still seems stable or you haven't witnessed any weird behavior problems lately, this is what I would assume. This is only my opinion based on my own experience though. I hope this is all it is and nothing worse, as bad as this is anyways.

05/04/2012 08:02 PM
updownaround
Posts: 145
Member

hooba, that sounds likely.

grace, I don't know much about that, but it seems like that is worth a call to the doc, just to run it by them.


05/04/2012 09:02 PM
marriedtoit
marriedtoit  
Posts: 11201
Group Leader

FLASHBACKS. Your husband is probably having PTSD flashbacks. My husband has them every now and then.

Did something trigger the flashback? (A PTSD trigger is different from a BP trigger. A PTSD trigger will cause a flashback and perhaps a panic attack or just extreme anxiety. A Bipolar trigger can lead to a depressive or manic episode, but it will not cause a flashback.)

My husband used to get PTSD triggered by his evil stepmother. (I am a stepmom. She is an evil stepmother.) At my urging (well, and he finally realized this was the only way to go), he cut off all contact with her. She stalks him on the web now and then, but we threaten court action and retaliation and she backs off. (Threaten is the key---people CAN stalk you online without it being a crime.) If you can help him identify what is causing these flashbacks, he might be able to prevent some of them.


05/05/2012 01:59 AM
tinlizzy
Posts: 2378
Senior Member

One of the side effects of Concerta is hallucinations. I am not saying that is what is causing your husbands vivid visual memories however if he is just starting to take Concerta I would caution against taking more than the recommended dosage until he speaks with his pdoc.

Over the yrs I have experienced very vivid dreams and nightmares as a direct result of a med. If it is bothering him I would take it serious. JMO


05/05/2012 04:45 AM
wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

Run it by the pdoc.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved